MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSED HALF WEDGE BP 35DG DIA 25MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC TORNIER PERFORM REVERSED HALF WEDGE BP 35DG DIA 25MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number DWJ504
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Osteopenia/ Osteoporosis (2651)
Date of Event 07/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.H3 other text : device disposition is unknown.
 
Event or Problem Description
A revision surgery was conducted using the blueprint planning feature.The reason for the revision was that the patient's baseplate became dislodged from the glenoid within two weeks of the initial surgery.The devices removed during the revision were the baseplate and the glenosphere.The initial surgery encountered challenges, including a drop off on the posterior glenoid due to bone loss, which likely contributed to the baseplate not being properly secured.Additionally, one of the peripheral screws had broken during the initial surgery, but it was not deemed to be the cause of the revision.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction regarding h6 (results & conclusion codes): the reported event was confirmed, based on the medical expert evaluation of documents provided by user/third party.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.A review of the labeling did not indicate any abnormalities.However, formal medical opinion was sought from an experienced independent medical expert as below.¿the migration of the implant is confirmed.The implant was placed too far anteriorly at a native glenoid that already had insufficient bone stock at the anterior side.Based on investigation, the root cause was attributed to a user related issue.The event migration of the glenoid implant construct (glenoid baseplate and glenosphere) due to insufficient anterior bone support of the glenoid base plate in an already bone deficient glenoid anteriorly.If device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
TORNIER PERFORM REVERSED HALF WEDGE BP 35DG DIA 25MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17660004
Report Number0001649390-2023-00216
Device Sequence Number7068245
Product Code PHX
UDI-Device Identifier00846832092154
UDI-Public00846832092154
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K161742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWJ504
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown